Hail, Gibson
- When
- December 9, 3:35 AM CST to 3:40 AM CST
- Where
- Gibson County, Dyer
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 36.070, -89.000
A stationary front was draped across Northwest Tennessee. An approaching upper level disturbance triggered numerous thunderstorms across Northwest Tennessee during the early morning hours of December 9, 2012.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MEG wrote it up.
A stationary front was draped across Northwest Tennessee. An approaching upper level disturbance triggered numerous thunderstorms across Northwest Tennessee during the early morning hours of December 9, 2012. An isolated storm produced large hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at Dec 8, 11:43 PM CST, 3 hours 52 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 1143 PM CST SAT DEC 8 2012 .UPDATE... UPDATED TO ADD 06Z AVIATION DISCUSSION. && .PREV DISCUSSION... /ISSUED 720 PM CST SAT DEC 8 2012/ UPDATE... UPDATED WEATHER GRIDS FOR THIS EVENING AND OVERNIGHT DISCUSSION... SHOWERS AND FEW EMBEDDED THUNDERSTORMS THIS EVENING HAVE DEVELOPED ALONG AND SOUTH OF THE I-40 CORRIDOR MAINLY IN RESPONSE TO A SUBTROPICAL JET STREAK RUNNING FROM CENTRAL TEXAS TO THE MS/LA BORDER. HAVE ADJUSTED THE EVENING WEATHER GRIDS TO REMOVE THE MENTION OF THUNDER ACROSS THE NORTHERN COUNTIES DESPITE A STATIONARY FRONT LYING IN THE AREA. HOWEVER...FEEL THAT THE THUNDERSTORM FOCUS WILL SHIFT NORTH TO THIS REGION LATER TONIGHT AS THE DIVERGENCE INCREASES FROM BOTH THE JET STREAK AND THE APPROACHING DIGGING SHORTWAVE IN SOUTH DAKOTA. HAVE ALSO ADDED PATCHY DRIZZLE ACROSS THE ENTIRE MIDSOUTH THIS EVENING. JAB PREV DISCUSSION... /ISSUED 548 PM CST SAT DEC 8 2012/ UPDATE... UPDATED FOR AVIATION. PREV DISCUSSION... /ISSUED 325 PM CST SAT DEC 8 2012/ DISCUSSION...16Z SURFACE ANALYSIS PLACES A QUASI-STATIONARY BOUNDARY FROM CINCINNATI BACK THROUGH WESTERN KENTUCKY...THE MISSOURI BOOTHEEL...NORTHEAST ARKANSAS...THEN BACK THROUGH SOUTHWEST ARKANSAS AND NORTHEAST TEXAS. SHOWERS AND THUNDERSTORMS HAVE BEEN PREDOMINANTLY CONFINED TO PORTIONS OF WEST TENNESSEE AND NORTHEAST MISSISSIPPI NEAR THE TENNESSEE RIVER AS BEST FORCING HAS DEPARTED THE MID SOUTH TEMPORARILY. TEMPERATURES AS OF 2 PM CST RANGE FROM AROUND 70 DEGREES NEAR TUPELO...LOWER 60S ALONG THE I-40 CORRIDOR...AND UPPER 50S ACROSS NORTHEAST ARKANSAS. STRONG THUNDERSTORM POTENTIAL TONIGHT AND STRONG TO SEVERE THUNDERSTORMS LATE SUNDAY AFTERNOON INTO SUNDAY EVENING ARE THE PREDOMINANT FORECAST CONCERNS IN THIS AFTERNOON/S FORECAST ISSUANCE. SHORT TERM...(TONIGHT THROUGH TUESDAY)...A QUASI-STATIONARY FRONT CURRENTLY BISECTING THE MID SOUTH THIS AFTERNOON WILL GRADUALLY BEGIN TO MOVE NORTH AS A WARM FRONT TONIGHT. SUBTLE MID LEVEL SHORTWAVE TROUGHS EMBEDDED WITHIN SOUTHWEST FLOW ALOFT WILL MOVE ACROSS THE MIDDLE/LOWER MISSISSIPPI VALLEYS TONIGHT...RESULTING IN A CHANCE OF SHOWERS AND THUNDERSTORMS ACROSS THE MID SOUTH...ESPECIALLY ALONG AND NORTH OF I-40. ANY THUNDERSTORMS ARE EXPECTED TO BE ELEVATED WITH PERHAPS A STRONG ELEVATED THUNDERSTORM OR TWO POSSIBLE. SMALL HAIL WOULD BE THE THREAT WITH ANY STRONG THUNDERSTORMS. IN ADDITION TO A POTENTIAL STRONG THUNDERSTORM THREAT TONIGHT...TEMPERATURES HAVE NOT RECOVERED MUCH ALONG AND NORTH OF I-40 TODAY AND WINDS REMAIN RELATIVELY LIGHT. THUS...A POTENTIAL FOR PATCHY FOG WILL EXIST UNTIL WINDS INCREASE LATER TONIGHT AS THE QUASI-STATIONARY FRONT BEGINS TO MOVE NORTH AS A WARM FRONT. THE ABOVE MENTIONED WARM FRONT WILL CONTINUE TO PUSH NORTH ACROSS THE MIDDLE MISSISSIPPI VALLEY ON SUNDAY AS AN AREA OF LOW PRESSURE IN THE SOUTHERN PLAINS MOVES ACROSS THE SOUTHERN HALF OF MISSOURI. THIS WILL BRING A TRAILING COLD FRONT THROUGH A MAJORITY OF THE MID SOUTH SUNDAY EVENING AND ACROSS THE REMAINDER OF NORTHEAST MISSISSIPPI LATE SUNDAY NIGHT. DECENT 500 MB LEVEL HEIGHT FALLS...SUFFICIENT UPPER LEVEL DIVERGENCE PRODUCED BY A 130 KT 300 MB UPPER LEVEL JET STREAK...FAVORABLE NEARLY UNIDIRECTIONAL UPPER LEVEL WINDS ALOFT...MOST UNSTABLE CAPE VALUES BETWEEN 800-1000 J/KG...LI/S BETWEEN -3 TO -5...AND MODERATELY STEEP 700-500 MB LAYER MID LEVEL LAPSE RATES SUGGEST SOME STRONG TO SEVERE THUNDERSTORMS MAY BE POSSIBLE ACROSS THE MID SOUTH LATE SUNDAY AFTERNOON INTO SUNDAY EVENING. THE BEST CHANCE FOR STRONG TO SEVERE THUNDERSTORMS WILL BE ACROSS AREAS ALONG AND SOUTH OF I-40 IN THE MISSISSIPPI RIVER DELTA LATE AFTERNOON INTO EARLY EVENING...WITH A GRADUAL DIMINISHING THREAT BEING CONFINED PREDOMINANTLY ACROSS NORTH MISSISSIPPI THROUGH THE REMAINDER OF THE NIGHT. ANY THUNDERSTORMS WHICH REACH SEVERE LIMITS WILL PRODUCE DAMAGING WINDS ALONG WITH A SECONDARY THREAT OF LARGE HAIL AS MID LEVEL TEMPERATURES COOL TO -15 TO -18C. MUCH COLDER ARCTIC AIR WILL BEGIN TO MOVE INTO THE LOWER MISSISSIPPI VALLEY ON MONDAY AS PRECIPITATION GRADUALLY COMES TO AN END ACROSS THE ENTIRE MID SOUTH LATE MONDAY AFTERNOON INTO EARLY MONDAY EVENING. 12Z WRF MODEL SOUNDINGS INDICATE A POTENTIAL FOR A RAIN/SLEET MIX TOWARDS 12Z MONDAY ACROSS PORTIONS OF NORTHEAST ARKANSAS AROUND WALNUT RIDGE. AT THE SAME TIME...SHORT TERM MODELS INDICATE ANOTHER SURFACE LOW WILL MOVE ACROSS THE LOWER MISSISSIPPI VALLEY ALONG THE FRONT MONDAY...WHICH MAY BRIEFLY SLOW THE PROGRESSION OF THE COLD AIR INTO THE MID SOUTH MONDAY. FOR THE TIME BEING WILL MENTION A CHANCE OF RAIN AND SLIGHT CHANCE OF SLEET FOR LAWRENCE AND RANDOLPH COUNTIES BETWEEN 09-12Z MONDAY AND LET MIDNIGHT SHIFT FURTHER EVALUATE WINTER PRECIPITATION TYPE POTENTIAL AFTER THIS EVENING/S 00Z MODEL RUN ARRIVES. NONETHELESS...POST-FRONTAL RAIN IS EXPECTED ACROSS MUCH OF THE MID SOUTH ON MONDAY. VERY COLD ARCTIC HIGH PRESSURE IS EXPECTED TO BUILD INTO THE LOWER MISSISSIPPI VALLEY MONDAY NIGHT...RESULTING IN CLEARING SKIES AND TEMPERATURES FALLING BACK INTO THE 20S ACROSS MANY LOCATIONS BOTH MONDAY NIGHT AND TUESDAY NIGHT. LONG TERM...(WEDNESDAY THROUGH SATURDAY)...12Z GFS/ECMWF LONG TERM MODELS INDICATE SURFACE AND UPPER LEVEL RIDGING WILL REMAIN IN PLACE ACROSS THE MID SOUTH FOR WEDNESDAY WITH A GRADUAL MODERATION OF TEMPERATURES TOWARDS NEXT WEEKEND AS HIGH PRESSURE MOVES EAST. ANOTHER AREA OF LOW PRESSURE AND ASSOCIATED COLD FRONT IS ANTICIPATED TO MOVE THROUGH THE MISSISSIPPI VALLEY NEXT FRIDAY AND SATURDAY...BRINGING A RETURN OF SHOWERS AND PERHAPS THUNDERSTORMS BACK TO THE REGION. CJC && .AVIATION... 06Z TAF CYCLE CEILINGS/VISIBILITIES HAVE REMAINED A CHALLENGE DURING THE EVENING ACROSS TAF SITES AS A QUASI-STATIONARY SURFACE BOUNDARY HAS MADE LITTLE IF ANY MOVEMENT OVER SEVERAL HOURS ACROSS EAST ARKANSAS AND FAR NORTHWEST TENNESSEE. THIS TREND SHOULD CONTINUE UNTIL THE BOUNDARY MOVES BACK NORTH OF THE AREA AS A WARM FRONT. VFR CONDITIONS HAVE RETURNED TO MEM AS OF 09/05Z...BUT THINK A RETURN TO MVFR CONDITIONS MAY REDEVELOP AS AS THE NIGHT PROGRESSES. IFR CONDITIONS SHOULD PREVAIL THROUGH THE NIGHT AT MKL/TUP AND A POTENTIAL FOR IFR CONDITIONS TO DETERIORATE TO LIFR AT JBR. SHOWERS AND PERHAPS AN ELEVATED THUNDERSTORM OR TWO WILL RETURN TO THE AREA OVERNIGHT AT MEM/MKL/JBR. CONDITIONS WILL GRADUALLY IMPROVE TO MVFR ON SUNDAY. A COLD FRONT WITH SHOWERS AND THUNDERSTORMS WILL MOVE THROUGH THE LOWER MISSISSIPPI VALLEY LATE SUNDAY AFTERNOON INTO SUNDAY NIGHT AFFECTING JBR BETWEEN 09/22-24Z...MEM BETWEEN 10/02-04Z...MKL BETWEEN 10/04-06Z...AND AT TUP AFTER 10/06Z. SOUTH WINDS AROUND 10 KTS WILL VEER NORTHWEST AROUND 10KTS AFTER FRONTAL PASSAGE. CJC && .PRELIMINARY POINT TEMPS/POPS... MEM 59 73 44 45 / 60 60 100 60 MKL 56 71 44 44 / 70 50 100 60 JBR 56 69 38 41 / 70 70 90 40 TUP 57 73 54 54 / 50 30 100 90 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 907 PM CST SAT DEC 8 2012 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-100515- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 907 PM CST SAT DEC 8 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TONIGHT A FEW STRONG TO PERHAPS A SEVERE THUNDERSTORM CONTAINING HAIL AND STRONG GUSTY WINDS ARE POSSIBLE TONIGHT ACROSS THE MIDSOUTH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE LATE SUNDAY AFTERNOON INTO SUNDAY NIGHT AS A STRONG COLD FRONT MOVES THROUGH THE MID SOUTH. THE GREATEST THREAT FOR SEVERE THUNDERSTORMS WILL BE ACROSS EAST ARKANSAS...SOUTHWEST TENNESSEE...AND NORTH MISSISSIPPI. LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN THREATS FOR ANY THUNDERSTORMS THAT REACH SEVERE LIMITS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED FROM TONIGHT THROUGH SUNDAY NIGHT. JAB
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 1058 PM CST SAT DEC 8 2012 ARZ008-009-017-018-026>028-MOZ113-115-TNZ001-002-019-091400- CLAY-CRAIGHEAD-DUNKLIN-DYER-GREENE-LAKE-LAWRENCE-MISSISSIPPI- OBION-PEMISCOT-POINSETT-RANDOLPH- INCLUDING THE CITIES OF...BLYTHEVILLE...CARUTHERSVILLE... DYERSBURG...HARRISBURG...JONESBORO...KENNETT...PARAGOULD... UNION CITY...WALNUT RIDGE 1058 PM CST SAT DEC 8 2012 ...LIGHT ACCUMULATIONS OF SNOW AND SLEET ARE POSSIBLE ACROSS PORTIONS OF NORTHEAST ARKANSAS...THE MISSOURI BOOTHEEL...AND EXTREME NORTHWEST TENNESSEE MONDAY MORNING... ARCTIC AIR BEHIND A COLD FRONT EARLY MONDAY MORNING MAY CHANGE RAIN OVER TO A WINTRY MIX ACROSS NORTHEAST ARKANSAS...THE BOOTHEEL OF MISSOURI AND EXTREME NORTHWEST TENNESSEE. LIGHT ACCUMULATIONS OF SNOW AND SLEET MAY OCCUR AS TEMPERATURES DROP TO NEAR FREEZING MONDAY MORNING...ESPECIALLY NORTH OF A HARRISBURG ARKANSAS...TO UNION CITY TENNESSEE LINE. SOME UNCERTAINTY STILL REMAINS WITH THIS POSSIBILITY OF WINTRY PRECIPITATION. STAY TUNED FOR LATER STATEMENTS AND FORECASTS ON SUNDAY CONCERNING THIS POSSIBLE THREAT. JAB
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1059 PM CST SAT DEC 8 2012
TNZ055-092-090515-
DECATUR TN-HARDIN TN-
1059 PM CST SAT DEC 8 2012
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 1115 PM CST FOR...
SOUTHERN DECATUR COUNTY IN TENNESSEE...
NORTHEASTERN HARDIN COUNTY IN SOUTHWEST TENNESSEE...
A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED 3 MILES NORTH OF SWIFT AT 1059 PM CST...
MOVING NORTHEAST AT 35 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING WILL
OCCUR WITH THIS THUNDERSTORM.
PEOPLE IN DECATUR AND HARDIN COUNTIES SHOULD MONITOR THIS STORM
CLOSELY.
&&
LAT...LON 3538 8801 3535 8800 3527 8814 3545 8825
3547 8824 3560 8802 3553 8797 3550 8797
3547 8800 3546 8803 3544 8804 3540 8796
TIME...MOT...LOC 0459Z 235DEG 29KT 3540 8811SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1152 PM CST SAT DEC 8 2012
ARZ008-017-018-090630-
GREENE AR-LAWRENCE AR-RANDOLPH AR-
1152 PM CST SAT DEC 8 2012
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 1230 AM CST FOR...
NORTHWESTERN GREENE COUNTY IN EASTERN ARKANSAS...
EAST CENTRAL LAWRENCE COUNTY IN EASTERN ARKANSAS...
SOUTH CENTRAL RANDOLPH COUNTY IN EASTERN ARKANSAS...
A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED OVER PORTIA AT 1152 PM CST...MOVING EAST AT
25 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING WILL
OCCUR WITH THIS THUNDERSTORM.
PEOPLE IN GREENE...LAWRENCE AND RANDOLPH COUNTIES...INCLUDING
LOCATIONS NEAR BLACK ROCK...HOXIE AND WALNUT RIDGE...SHOULD MONITOR
THIS STORM CLOSELY.
&&
LAT...LON 3612 9116 3627 9076 3626 9074 3609 9074
3603 9085 3597 9105
TIME...MOT...LOC 0552Z 251DEG 21KT 3608 9101SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1211 AM CST SUN DEC 9 2012
ARZ017-018-026-090645-
CRAIGHEAD AR-GREENE AR-LAWRENCE AR-
1211 AM CST SUN DEC 9 2012
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 1245 AM CST FOR...
WESTERN CRAIGHEAD COUNTY IN EASTERN ARKANSAS...
SOUTHWESTERN GREENE COUNTY IN EASTERN ARKANSAS...
SOUTHEASTERN LAWRENCE COUNTY IN EASTERN ARKANSAS...
A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER WAS LOCATED 3
MILES SOUTH OF ALICIA AT 1212 AM CST...MOVING NORTHEAST AT 35 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING WILL
OCCUR WITH THIS THUNDERSTORM.
PEOPLE IN CRAIGHEAD...GREENE AND LAWRENCE COUNTIES...INCLUDING
LOCATIONS NEAR BONO AND LAKE FRIERSON STATE PARK...SHOULD MONITOR
THIS STORM CLOSELY.
&&
LAT...LON 3590 9121 3615 9076 3596 9062 3577 9103
3578 9104 3588 9105 3588 9120
TIME...MOT...LOC 0612Z 238DEG 29KT 3587 9106SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
155 AM CST SUN DEC 9 2012
ARZ028-MOZ113-115-TNZ019-090830-
MISSISSIPPI AR-DUNKLIN MO-PEMISCOT MO-DYER TN-
155 AM CST SUN DEC 9 2012
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 230 AM CST FOR...
NORTHEASTERN MISSISSIPPI COUNTY IN EASTERN ARKANSAS...
WEST CENTRAL DYER COUNTY IN NORTHWEST TENNESSEE...
SOUTHEASTERN DUNKLIN COUNTY IN SOUTHEAST MISSOURI...
SOUTHERN PEMISCOT COUNTY IN SOUTHEAST MISSOURI...
A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER WAS LOCATED 6
MILES WEST OF GOSNELL AT 155 AM CST...MOVING NORTHEAST AT 35 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING WILL
OCCUR WITH THIS THUNDERSTORM.
PEOPLE IN DUNKLIN...DYER...MISSISSIPPI AND PEMISCOT COUNTIES...
INCLUDING LOCATIONS NEAR BLYTHEVILLE...CARUTHERSVILLE...GOSNELL AND
STEELE...SHOULD MONITOR THIS STORM CLOSELY.
&&
LAT...LON 3621 8968 3621 8967 3603 8956 3585 9008
3601 9018 3622 8969
TIME...MOT...LOC 0755Z 244DEG 31KT 3597 9003SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 256 AM CST SUN DEC 9 2012 TNZ002-019-020-048-051-090930- CROCKETT TN-DYER TN-GIBSON TN-LAUDERDALE TN-OBION TN- 256 AM CST SUN DEC 9 2012 ...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT WEATHER ADVISORY UNTIL 330 AM CST FOR... NORTHWESTERN CROCKETT COUNTY IN NORTHWEST TENNESSEE... DYER COUNTY IN NORTHWEST TENNESSEE... NORTHWESTERN GIBSON COUNTY IN NORTHWEST TENNESSEE... SOUTH CENTRAL OBION COUNTY IN NORTHWEST TENNESSEE... NORTHEASTERN LAUDERDALE COUNTY IN SOUTHWEST TENNESSEE... A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER WAS LOCATED OVER BRADLEYTOWN AT 256 AM CST...MOVING NORTHEAST AT 35 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING WILL OCCUR WITH THIS THUNDERSTORM. PEOPLE IN CROCKETT...DYER...GIBSON...LAUDERDALE AND OBION COUNTIES... INCLUDING LOCATIONS NEAR DYERSBURG...SHOULD MONITOR THIS STORM CLOSELY. && LAT...LON 3628 8911 3605 8893 3583 8945 3604 8958 TIME...MOT...LOC 0856Z 240DEG 29KT 3601 8942
The Memphis radar (KNQA), 113 km away, was scanning. The volume nearest the first event began at 09:33 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Tennessee in 2012Every state in 2012This day in weather historyWarnings in Tennessee, December 2012
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 422767.